High Blood Glucose in the Morning

GeeGee44
By GeeGee44 Latest Reply 2009-12-13 23:29:16 -0600
Started 2009-09-07 11:51:31 -0500

I have been a type 1 diabetic for 40 years and I have been on a diabetic pump for two years. I have been having extremely high blood glucose readings in the am. I mean like 330 - 350. I checked my bg readings for a week from 2:00 am - 5:00 am and my readings were between 100 - 130 which I think is ok so why are my bg readings jumping to that and should i set my pump up for another dose of insulin? I live by myself and do not want to bottom out so that i won't wake up. This is something new and I don't understand why all of a sudden why I am getting such extreme readings in the am? Any suggestions?


13 replies

rankearl
rankearl 2009-11-24 10:26:35 -0600 Report

hi gee gee i was diagnosed with dawn phenomenon that is why i got my pump almost 6yrs ago the pump makes a differnce it is amazing but it takes a while too get the basals right i have 4 differnet auto changes in 24 hours my newest challanage is my chronic pain it can make my blood sugarshigh in no time hope this helps hugs julie

Sue Turner
Sue Turner 2009-10-21 14:28:50 -0500 Report

Hi Gee Gee: Are you just starting to have the high readings in the mornings? I have just been newly diagnosed as Type 1, as a matter-of- fact, I was dianosed just a yr.& 1/2 ago, and have been on the pump for 13 months. Ocassionally I will have a 300 or so reading when I first get up in the morning. I had one just the other morning it was like 306, I gave myself an adjustment on my pump and within an hour it was down to 131. But, I have a lot of readings in the 200s in the mornings. I don't understand why I get these high reading in the a.m. either. I just have to keep in touch with my endocrinologist and hope she knows what she is doing when she adjusts my Basals. I think it just takes a long time to get adjusted, if you ever do. I get really tired and frustrated at times. It's like you are on a constant emotional roller coaster. Sorry that I don't have any suggestions, as I am just learning myself. Just keep in touch with your doctors. I can understand your fears. I worry about my levels going down during the night too, and I don't live by myself. I know that when my husband is out of town, I get pretty stressed out being alone, so I understand a little bit of what you are experiencing there.

roger
roger 2009-11-24 10:02:14 -0600 Report

one thing that worked for me was to have a snack befor bed that way i had ins on board working for me so i did not crash and then my body tryed to give me more sugar but had nothing to help take it in so my suger or bg went sky high and also had dr reset my pump it give me mor ins from 3 am to 7 am to help out hope this helped

rankearl
rankearl 2009-11-24 10:28:31 -0600 Report

yes we as women can be more emotional everytinh in moderation and it is not always easy hugs julie

Anngelia
Anngelia 2009-09-12 21:10:24 -0500 Report

Sounds to me like Dawn Phenomenon as well. Try checking your bs an hour later each morning (starting with 2 am) until you can get in to see the doctor. That way you'll have more info to take in with you.

GeeGee44
GeeGee44 2009-09-09 18:51:00 -0500 Report

Thank you for all of your input. I will speak to my endocrinologist. I have been a diabetic for 40 years and have not heard of the dawn phenomonom. It just goes to show you are never to old to learn something new. I will let yall know what my dr and i decide. Again thanks for all of you input. It is greatly appreciated. Talk to yall soon.

Type1 kid
Type1 kid 2009-09-08 15:34:05 -0500 Report

Hey GeeGee44,

You might have to increase ur basel during the night!!

roger
roger 2009-09-08 19:32:21 -0500 Report

sounds like the dawn phenomenon to me also
this happens to me if i am too low in middle of the night my body calls for more sugar but dont have the ins on board to use that sugar so i would go high so i try to make sure i am not to low or headed low when i go to bed ant takes care of itr most of the time.
keep us up mto date
roger

kdroberts
kdroberts 2009-09-09 08:01:47 -0500 Report

That's the Somogyi Effect not the dawn phenomenon. The dawn phenomenon is what happens to everyone when their body starts to wake up by producing various hormones.

kdroberts
kdroberts 2009-09-07 13:17:28 -0500 Report

Are you on a continuous glucose meter as well? Is that where the 2-5am readings are coming from? If so, what are the readings prior to those and prior to the 330-350 readings? Also, what time are they? It may be that you need to make changes to your pump settings or it might be something different.

Next Discussion: free medication »